Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Is it safe to take udiliv along with 5 hydroxytryptophan?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2005
Answered : 262 Questions
Question
Hi doc, is it safe to take Udiliv (Ursodesoxycholic Acid) along with 5 htp (5 hydroxytryptophan) (which is a natural medicine ) ?

Posted Sun, 21 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Balaji Chinnasami 24 minutes later
Dear,

Thanks for your query.

So far there is no reported major interaction between udiliv and 5htp. You can take both of them together.

But in case if unexpectedly develop symptoms like hives, difficulty breathing, swelling of your face, lips, tongue, or throat report immediately to emergency. However I do not think you should have any such symptoms as 5 HTP is a natural medicine and is safe.

It has some 50 major interactions with other drugs. So if you are using any other drug, kindly check its interaction with your doctor before using 5htp.

Hope this answers your query. If you have any other queries feel free to ask or else close the query and rate it.

Take care
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take udiliv along with 5 hydroxytryptophan? 2 hours later
Thank you for your reply.
Can you reccomend a specific time of the day to have 5htp or anytime is ok ?
 
 
Answered by Dr. Balaji Chinnasami 31 minutes later
Hi,

Thanks for writing back.

There is no specific time of the day, recommended is to have an interval of eight hours between doses.

You do not have to take this supplement along with food. If you are taking it for insomnia, then bedtime dosage is recommended.

Hope this answers your query. If you have any other queries feel free to ask or else close the query and rate it.

Take care,
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take udiliv along with 5 hydroxytryptophan? 24 hours later
How many doses a day is reccomended ? 50 mg once a day or twice ?
For mood swings, low self esteem, negative thinking, depression
 
 
Answered by Dr. Balaji Chinnasami 41 minutes later
Dear XXXXXX,
You start with lower dose 50 mg once a day especially if you are taking in the day time because it can cause drowsiness. So keep it low and if no response then we may make it twice a day.

Before closing this query please rate this answer. Always happy to help you.

Take care
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take udiliv along with 5 hydroxytryptophan? 10 hours later
Hello doctor, i had 50mg yesterday morning. The whole day my mood was slightly lifted and stable, but at night i had vivid and lucid dreams. Just wanted to know can 50mg cause serotonin syndrome ? As i am using it for mild depression and mild anxiety ? Should i continue taking it ? Overall my mood has lifted since started medicine
 
 
Answered by Dr. Balaji Chinnasami 1 hour later
Hi,

It is unlikely to cause serotonin syndrome at this dosage. Do not panic & come to conclusions on one-day experience of vivid and lucid dreams. Keep a watch for at least a week and if still symptoms persist, you can try lower dosage after consulting your physician.

Hope the information was useful. Kindly rate the answer.
Take care
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor